Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 391, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 27, 2002, 6:24 PM CDT for Hinds County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2002, 6:24 PM CDT (23:24 UTC)
- Expired
- Jul 27, 2002, 7:10 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Hinds County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 867 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
940 WUUS54 KJAN 272324 SVRJAN MSC049-280010- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 623 PM CDT SAT JUL 27 2002 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HINDS COUNTY IN CENTRAL MISSISSIPPI * UNTIL 710 PM CDT * AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF RAYMOND...OR ABOUT 13 MILES SOUTHWEST OF CLINTON...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR RAYMOND...EDWARDS AT 630 PM CDT BE NEAR BOLTON AT 645 PM CDT BE NEAR CLINTON AT 655 PM CDT HAIL TO THE SIZE OF DIMES...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3221 9066 3218 9039 3246 9028 3249 9056
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:28 PM CDT, 4 hours 56 minutes earlier.
Area forecast discussion, Jul 27, 1:28 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 120 PM CDT SAT JUL 28 2002 MAIN FORECAST ISSUE THIS PACKAGE... RAIN CHANCES SUNDAY...AND IN EXTENDED PERIODS. UPPER LEVEL RIDGE AND SUBSIDENCE ACROSS THE SOUTHEAST FIGHTING THE COMBINATION OF OVER 2 INCHES PRECIPITABLE WATER VIA KJAN UPPER AIR DATA...AN 850 MB TROF ACROSS ALABAMA AND EASTERN MS...AN ACTIVE SEA BREEZE FRONT...AND PROJECTED LATE AFTERNOON CAPES OVER 4000 J/KG INTO THE CENTRAL MS/LA. THUS...THUNDERSTORM ACTIVITY WILL BE A TAD HIGHER TODAY THAN ON FRIDAY...AND SEE NO REASON FOR A REPEAT ON SUNDAY. DURING THE EARLY PART OF THE WEEK...THE UPPER LEVEL RIDGE OVER THE AREA WILL BREAK DOWN...ALLOWING FOR DISTURBANCES TO MOVE CLOSER TO REGION...ESPECIALLY AFTER WEDNESDAY. IN ADDITION AND AS MENTIONED BY PREVIOUS SHIFTS...MODELS SHOWING SIGNS OF DEVELOPMENT OF EASTERLY WAVE...WHICH LOOKS REASONABLE AT THIS POINT. SO...WE ARE STILL ON TRACK TO SEE AN INCREASE OF DIURNAL SHOWER/THUNDERSTORM ACTIVITY AS WEEK PROGRESSES...BUT WILL CONTINUE TO KEEP SCATTERED FOR WORDING UNLESS LATER SIGNS SHOW ANYTHING DIFFERENT. GUIDANCE TEMPERATURES TOUGH TO BEAT IN THIS REGIME WITH HIGHS IN 90S AND LOWS IN 70S. JPS/01 JAN 74 94 74 93 74/ 20 30 20 30 10 MEI 73 94 74 94 74/ 20 40 20 40 10 .JAN... AR...NONE. LA...NONE. MS...NONE.
In the hours before
Special weather statement, Jul 27, 1:57 PM CDT, 4 hours 27 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 157 PM CDT SAT JUL 27 2002 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI THIS AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS MAY DEVELOP OVER AREAS...ALONG AND SOUTH OF INTERSTATE 20. DAMAGING WINDS GUSTS TO 70 MPH WILL BE POSSIBLE. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. MOST OF THE ACTIVITY WILL DISSIPATE BY 8 PM. THE COMBINATION OF HEATING MOISTURE AND INSTABILITY WILL LEAD TO THUNDERSTORMS THIS AFTERNOON. WHILE MORE THUNDERSTORMS DEVELOP ALONG THE SEABREEZE AND SPREAD NORTH INTO THE AREA. WITH THE BEST MOISTURE AND INSTABILITY OVER AREAS ALONG AND SOUTH OF INTERSTATE 20...A FEW STORMS MAY BECOME SEVERE. DAMAGING STRAIGHT LINE WINDS FROM 60 TO 70 MPH...HEAVY RAIN AND DANGEROUS LIGHTNING WILL BE POSSIBLE. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Jul 27, 6:18 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
618 PM CDT SAT JUL 27 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 4S FAYETTE ON HWY 61 MS WIND DAMAGE
07/27/02 JEFFERSON LARGE TREE DOWN.
POWERLINES DOWN.REPORTED
BY SW ELECTRICThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.